| Catalog Number |
223081050 |
| Medical Device Problem Codes |
Material Deformation (2976); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
Not Applicable (3189)
| Date of Event |
01/01/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Global cap reamers not working - locking mechanism was disengaging when pressure is applied.Was surgery delayed due to the reported event? --> yes.If yes, number of minutes: --> 30.Action taken when event occurred? --> tried to lock mechanism once again dental burr was used to achieve similar result as reamer.Was procedure successfully completed? --> yes.Patient status/ outcome / consequences --> no.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # = > (b)(4).Investigation summary = > the products were returned to (b)(4) where the engineering technician confirmed the complainants findings.The products were all over 12 years old and showed signs of wear and tear which was deemed to be the reason that the products were not performing as expected.The complaint was found to be justified with a route cause of normal wear.The problem instruments will be disposed of.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.